MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780828-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an embolization treatment, resistance was encountered in the microcatheter.During removal, resistance was encountered again, and the coil detached in the microcatheter.Both segments of the coil were removed along with the microcatheter in their entirety.There was no reported intervention or patient injury.The patient is reported to have no issues.
 
Additional Manufacturer Narrative
The device was returned without the pusher for analysis.The monofilament knot tie was noted to be intact on the implant, with the monofilament extending approximately 5cm proximal.There was evidence of kinking along the entire portion of the implant.The edge of monofilament was noted to have a diagonal surface with rough edges, and tensile striations leading into a fractured point.Based on the investigation, evidence of a tensile break was noted on the monofilament; however, with absence of the pusher, could not confirm the type of detachment.The root cause is unknown; however, the damage to the device exhibited evidence that it was subjected to excessive tensile force that exceeded its maximum strength specification.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7347353
Report Number2032493-2018-00049
Device Sequence Number11340801
Product Code KRD
UDI-Device Identifier00810170018336
UDI-Public(01)00810170018336(11)170104(17)211231(10)170104LC4
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Model Number45-780828-L
Device Catalogue Number45-780828
Device Lot Number170104LC4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight111